MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire had coating issues.A 300cm v-14 control wire guidewire was selected for peripheral angioplasty.During the procedure, the physician noted that the guidewires felt not rigid enough and hydrophilic coating was lost during navigation.By the time the guidewire was used for platforming, the guidewire got stuck with a non-bsc support catheter.The guidewire and non-bsc support catheter were removed together, and no coating or wire fragments were left inside the patient's body.The procedure was completed with a non-bsc guidewire.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.Visual inspection was performed, and it was observed that the guidewire was returned stuck inside the non-bsc support catheter.Also, it was observed waste accumulated at the tip and the tip distal was bent.No other issues were identified during the product analysis.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19074917
Report Number2124215-2024-18492
Device Sequence Number20525362
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0032494627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPPORT CATHETER - BD SEEKER; SUPPORT CATHETER - BD SEEKER
Patient Age68 YR
Patient SexMale